UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 63

of 'Tricyclic antidepressant poisoning'

63
TI
[Tricyclic antidepressant overdose rescued by percutanenous cardiopulmonary support: report of two cases].
AU
Kobayashi K, Miyajima M, Tanaka T, Kumagai K, Hirose Y, Hori Y, Kinoshita H
SO
Chudoku Kenkyu. 2011;24(1):46.
 
We report the case of two patients tricyclic antidepressant (TCA) overdoses complicated with severe circulatory failure, successfully resuscitated using percutaneous cardiopulmonary support (PCPS). In case 1, a woman transferred to our emergency department, presented with severe circulatory failure and developed cardiopulmonary arrest. She received prolonged cardiopulmonary resuscitation, and initiated with PCPS. In case 2, a woman presented our emergency department on foot. 3 hours after admission, she falled into severe circulatory failure with polymorphic ventricular tachycardia, and PCPS was started. TCA remains widely used despite its dangerous cardiovascular and neurological effects in overdosed patients. The most common cause of death after TCA overdose is cardiovascular toxicities. In current guidelines, cardiopulmonary resuscitation with extracorporeal cardiopulmonary bypass may be particularly effective for these patients to have a reversible etiology without preceding multisystem organ failure. Cardiotoxicities in TCA overdose are reversible and extracorporeal cardiopulmonary support should be promptly considered in refractory arrhythmia and hypotension despite conventional advanced life support.
AD
The Emergency and Critical Care Medical Center, Niigata City General Hospital.
PMID